Alert archive / Tennessee / Special Weather Statements in 2021
Special Weather Statement, NWS Nashville, TN
NWS Nashville, TN issued this special weather statement at Dec 31, 2021, 9:31 AM CST for Montgomery County, Tennessee. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 31, 2021, 9:31 AM CST (15:31 UTC)
- Expired
- Dec 31, 2021, 10:15 AM CST
- In force
- 44 min
- Issued by
- NWS Nashville, TN
- Hail
- 0.50 in
- Wind
- 30
County Montgomery County, TN
The radar
The Ft Campbell radar (KHPX), 43 km from the middle of the area, began a volume at 15:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 3.5 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1664 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 197 m²/s²
- 0-3 km storm-relative helicity
- 333 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
235
WWUS84 KOHX 311531
SPSOHX
Special Weather Statement
National Weather Service Nashville TN
931 AM CST Fri Dec 31 2021
TNZ006-007-026-311615-
Robertson TN-Cheatham TN-Montgomery TN-
931 AM CST Fri Dec 31 2021
...A strong thunderstorm will impact portions of southeastern
Montgomery, northern Cheatham and western Robertson Counties through
1015 AM CST...
At 930 AM CST, Doppler radar was tracking a strong thunderstorm 14
miles south of Clarksville, moving east at 40 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Clarksville, Coopertown, Pleasant View, Adams, Cedar Hill, Cunningham
and Cheatham Dam.
This includes Interstate 24 between mile markers 13 and 30.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3637 8688 3639 8689 3639 8691 3636 8691
3632 8723 3633 8723 3631 8731 3632 8731
3632 8734 3633 8743 3639 8746 3661 8699
TIME...MOT...LOC 1530Z 252DEG 35KT 3635 8738
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
$$
WhiteheadWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Dec 31, 6:09 AM CST, 3 hours 22 minutes earlier.
Area forecast discussion, Dec 31, 6:09 AM CST, 3 hours 22 minutes before
Area Forecast Discussion National Weather Service Nashville TN 609 AM CST Fri Dec 31 2021 .UPDATE... FOR 12Z AVIATION DISCUSSION. && .DISCUSSION... Clouds and scattered very light shower activity covers much of the south half of the mid state this morning. Dense fog earlier has dissipated for the most part given the clouds and scattered shower activity. Will opt to cancel the dense fog advisory for eastern and southern areas which would have been in effect through 7 am cst. Will issue the cancellation around 3am or so. Warm front will lift northward today and then slow down by afternoon. Frontogenesis through the 925mb to 850 mb layer will commence this evening. This area will offer the greatest vertical lift and will set up to our north. This area will represent the heavier rainfall but will need to continue to be monitored in case it sets up further south. At any rate, latest qpf generation is a little lower across our north with storm total qpf around 2 inches far north through saturday. As for the severe potential on Friday night into early Saturday. The slight risk does cover our northwestern and north central counties. Not overly concerned with this slight risk as the instability will need to be more elevated. But cannot rule out some hail and some stronger wind gusts with any stronger storms. Moving on, its looking like a better chance of severe on Saturday afternoon and evening as a strong cold front pushes through. Instability parameters spike upward in the warm sector during the day. helicity values are impressive within the forcing zone with the good baroclinic push. Cannot argue with the enhanced risk for the entire mid state. Timing looks like 3pm in our northwest and 8 pm or so in our plateau. Straight line winds and some tornadic activity cannot be ruled out. Colder air will work across the area Saturday night and Sunday. Still looking at an open wave in the cold sector with some wrap around snowfall. Only light accum is possible considering how warm the ground is. Timing for the snowfall transition on Sunday looks like 9am to noon in our northwest, 2 pm to 4 pm along the Plateau. The snow showers will end across the Plateau in the evening. For the near term temps, its looking quite mild through Saturday with lower 70s for highs the next 2 afternoons. Temps on Sunday will be much colder with values dropping into the 30s area wide by mid afternoon. Lows Sunday night look like near 20 for much of the area. As for the 2nd warmest December on record feat, latest avg temperature through the 30th stands at 53.1F for BNA. Todays projected avg temp is 61F so it looks like it will be the 2nd warmest December. We will know officially in 24 hours. In the ext fcst, initially, its looking dry with more seasonal temps. Models do begin to lean toward a stronger surge of cold air by mid to late week. Troughing will try to amplify within the cold sector and promote some surface energy along the boundary as it slows down a bit. the Euro is a little slower with the development than the GFS. So will lean toward the Euro solution which better matches the NBM. At any rate, pops return around mid week with a trend toward colder temps thereafter. 21 && .AVIATION... 12Z TAF DISCUSSION. VFR conditions are expected early in the TAF period with VCSH at all airports. Cannot rule out a VCTS as well but it's too unlikely to mention. Precip to end by late morning with MVFR cigs into early afternoon before returning to VFR. Widespread SHRA/VCTS anticipated from late evening through the rest of the TAF period with conditions deteriorating to IFR. South to southwest winds will continue through the TAF period with gusts up to 20 knots at times during the day today. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......21 AVIATION........Shamburger
Hazardous weather outlook, Dec 31, 5:34 AM CST, 3 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 534 AM CST Fri Dec 31 2021 TNZ005>011-023>034-056>066-075-077>080-093>095-011200- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 534 AM CST Fri Dec 31 2021 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...Today and tonight. A warm front will lift northward and stall just to our north tonight. As the boundary strengthens and encounters some increasingly unstable air, a few strong to severe thunderstorms will be possible, primarily across western and north central areas. High winds and some small hail will be possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Severe thunderstorms will be possible from mid afternoon on Saturday and continue into Saturday evening. Straight line damaging winds, large hail and a few tornadoes will all be possible. On Sunday, the rainshower activity will change over to snow showers as colder air moves into the region. At this time, only very light accumulation is possible, mainly across the far north and along the Cumberland Plateau. Warm ground temperatures should prevent any major driving problems. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. 21
In the hours before
Special weather statement, Dec 31, 8:31 AM CST, 1 hour before
Special Weather Statement
National Weather Service Nashville TN
831 AM CST Fri Dec 31 2021
TNZ028-030-032-062>064-311515-
Putnam TN-Cannon TN-Rutherford TN-Wilson TN-De Kalb TN-Smith TN-
831 AM CST Fri Dec 31 2021
...A strong thunderstorm will impact portions of southeastern Smith,
De Kalb, east central Rutherford, southeastern Wilson, west central
Putnam and northern Cannon Counties through 915 AM CST...
At 831 AM CST, Doppler radar was tracking a strong thunderstorm 9
miles east of Murfreesboro, moving northeast at 45 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Smithville, Gordonsville, Hickman, Alexandria, Dowelltown, Liberty,
Auburntown, Center Hill Lake, Lascassas, Edgar Evans State Park,
Milton and Readyville.
This includes Interstate 40 between mile markers 260 and 273.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3599 8565 3597 8566 3580 8626 3592 8632
3626 8584
TIME...MOT...LOC 1431Z 239DEG 41KT 3588 8624
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
WhiteheadSpecial weather statement, Dec 31, 9:14 AM CST, 17 minutes before
Special Weather Statement
National Weather Service Nashville TN
914 AM CST Fri Dec 31 2021
TNZ032-033-064-065-311600-
Putnam TN-Overton TN-De Kalb TN-White TN-
914 AM CST Fri Dec 31 2021
...A strong thunderstorm will impact portions of southern Overton,
northeastern De Kalb, northwestern White and Putnam Counties through
1000 AM CST...
At 914 AM CST, Doppler radar was tracking a strong thunderstorm 7
miles northeast of Smithville, moving northeast at 40 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Cookeville, Algood, Monterey, Baxter, Hamptons Crossroads, Burgess
Falls State Park, Rickman and Edgar Evans State Park.
This includes Interstate 40 between mile markers 270 and 303.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3639 8525 3616 8511 3615 8512 3598 8577
3612 8583 3622 8562 3623 8559 3622 8556
3624 8553 3626 8553 3626 8551 3627 8551
TIME...MOT...LOC 1514Z 243DEG 37KT 3605 8573
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
WhiteheadSpecial weather statement, Dec 31, 9:31 AM CST, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
931 AM CST Fri Dec 31 2021
TNZ006-007-026-311615-
Robertson TN-Cheatham TN-Montgomery TN-
931 AM CST Fri Dec 31 2021
...A strong thunderstorm will impact portions of southeastern
Montgomery, northern Cheatham and western Robertson Counties through
1015 AM CST...
At 930 AM CST, Doppler radar was tracking a strong thunderstorm 14
miles south of Clarksville, moving east at 40 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Clarksville, Coopertown, Pleasant View, Adams, Cedar Hill, Cunningham
and Cheatham Dam.
This includes Interstate 24 between mile markers 13 and 30.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3637 8688 3639 8689 3639 8691 3636 8691
3632 8723 3633 8723 3631 8731 3632 8731
3632 8734 3633 8743 3639 8746 3661 8699
TIME...MOT...LOC 1530Z 252DEG 35KT 3635 8738
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
WhiteheadThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 30, 7:50 PM CST | Dense Fog Advisory | OHX | Bedford, Cannon, Clay, Coffee, Cumberland, DeKalb and 19 more | 7 hr |
| Dec 31, 8:31 AM CST | Special Weather Statement | OHX | DeKalb | 44 min |
| Dec 31, 9:14 AM CST | Special Weather Statement | OHX | Overton, Putnam | 46 min |
| Dec 31, 10:09 AM CST | Special Weather Statement | OHX | Robertson | 51 min |
Nearby
Special Weather Statements in Tennessee, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.